Alert archive / Florida / Special Weather Statements in 2015
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 8, 2015, 2:49 PM CDT for Okaloosa County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2015, 2:49 PM CDT (19:49 UTC)
- Expired
- Jul 8, 2015, 3:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Mobile, AL
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 56 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 988 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
974
WWUS84 KMOB 081949
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
249 PM CDT WED JUL 8 2015
FLZ205-206-082045-
OKALOOSA COASTAL FL-OKALOOSA INLAND FL-
249 PM CDT WED JUL 8 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...COASTAL OKALOOSA AND INLAND OKALOOSA IN NORTHWEST FLORIDA
UNTIL 345 PM CDT...
AT 248 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 11 MILES SOUTH OF BAKER...TO 7 MILES NORTH OF
WRIGHT...TO NEAR VALPARAISO...AND MOVING NORTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
CRESTVIEW... NICEVILLE... VALPARAISO...
BAKER...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.
LAT...LON 3051 8643 3051 8645 3050 8645 3050 8643
3048 8644 3049 8645 3049 8647 3052 8649
3052 8650 3048 8648 3047 8649 3049 8664
3061 8680 3100 8679 3100 8661 3094 8653
3091 8639 3059 8639
TIME...MOT...LOC 1948Z 192DEG 15KT 3065 8675 3056 8663 3054 8652
$$
BUTTSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 12:42 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 8, 12:42 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1242 PM CDT WED JUL 8 2015 .DISCUSSION... UPDATED FOR LATEST AVIATION DISCUSSION BELOW. THIS AFTERNOON'S WET MICROBURST RISK IS LOW. /02/ && .AVIATION... LARGELY EXPECT VFR FLIGHT CATEGORIES ACROSS THE FORECAST AREA THROUGH 09/1800 UTC. SCTD CU WILL CONTINUE TO DEVELOP THIS AFTERNOON...WITH ANY CIGS EXPECTED TO REMAIN ABOVE 035. SHRA/TSRA COVERAGE SHOULD BE LIMITED AGAIN TODAY...AND FOCUSED ANY N MOVING SEA BREEZE. THE GREATEST ODDS OF SEEING CONVECTION WILL BE ACROSS THE FL PANHANDLE...WHERE THE BEST COMBINATION OF FORCING AND INSTABILITY EXISTS. WILL REFRAIN FROM MENTIONING THIS IN THE 08/1800 UTC TAFS THOUGH DUE TO THE ISOLD NATURE OF THE EVENT. S WINDS ARE EXPECTED THROUGH 09/1800 UTC...WITH PEAK WIND SPEEDS BETWEEN 5 AND 10 KNOTS. /02/ && .PREV DISCUSSION... /ISSUED 522 AM CDT WED JUL 8 2015/ SHORT TERM [TODAY AND TONIGHT]...RIDGING CONTINUES (BOTH AT THE SFC AND ALOFT). AS A RESULT...ANOTHER MOSTLY SUNNY...HOT...HAZY DAY ON TAP. HIGH TEMPERATURES THIS AFTERNOON EXPECTED TO CLIMB INTO THE LOW TO MID 90S MOST LOCATIONS...WITH THE COOLER TEMPS NEAR THE COAST. A FEW UPPER 80S FOR HIGHS ALONG THE IMMEDIATE BEACHES POSSIBLE. RAIN CHANCES VERY LOW ACROSS THE REGION TODAY...BUT DURING THE MAX HEATING OF THE AFTERNOON A FEW ISOLATED SHOWERS OR STORMS COULD DEVELOP (AS THEY DID YESTERDAY AFTERNOON). MOST LOCATIONS WILL REMAIN DRY...HOWEVER...ANY STORMS THAT DO DEVELOP WILL DISSIPATE BY EARLY EVENING...THEN NO RAINFALL IS EXPECTED OVERNIGHT. LOW TEMPERATURES TONIGHT ARE EXPECTED TO RANGE FROM THE LOWER 70S OVER ALL OF THE INTERIOR TO THE MID/UPPER 70S NEAR AND ALONG THE COAST. 12/DS THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE. [THURSDAY AND FRIDAY]...RIDGING BUILDS AND BECOMES REINFORCED AT ALL LEVELS ACROSS THE SOUTHEAST FOR THE REMAINDER OF THE SHORT TERM. THIS WILL CONTINUE THE PATTERN OF TYPICAL SUMMERTIME HEAT AND RAIN CHANCES. WITH THE HEAT COMES THE HUMIDITY AS MORE MOISTURE SPILLS BACK INTO THE CWA ON THURSDAY...INCREASING THE PWATS BACK UP TO VALUES OF 1.8 TO 2 INCHES. ISOLATED TO SCATTERED STORMS TO DEVELOP EACH AFTERNOON...MAINLY ALONG THE SEA BREEZE TEMPERATURES CONTINUE THE UPWARD TICK THROUGH THE SHORT TERM. HIGHS WILL RANGE FROM LOW 90S ALONG THE BEACHES TO AROUND 93 TO 95 FURTHER INLAND EACH AFTERNOON. THIS WILL YIELD HEAT INDICES IN THE UPPER 90S ALONG THE BEACHES...QUICKLY INCREASING FURTHER INLAND TO 103. OVERNIGHT TEMPERATURES CONTINUE TO SOUND LIKE A BROKEN RECORD WITH LOW 70S INLAND AND MID TO UPPER 70S ALONG THE BEACHES. 07/MB LONG TERM [SATURDAY THROUGH WEDNESDAY]...MODELS CONTINUE TO RESOLVE THE PROGRESSION OF THE RIDGE WELL. THE RIDGE CONTINUES BUILDING OVERHEAD THROUGH THE EARLY WEEKEND BEFORE RETROGRADING WEST ACROSS THE SOUTHERN PLAINS AND WESTERN HALF OF THE CONUS. LOWER RAIN CHANCES WILL ACCOMPANY THE RIDGE WITH TYPICAL ISOLATED TO SCATTERED COVERAGE EACH AFTERNOON. DIURNAL CONVECTION WILL REMAIN FOCUSED ACROSS THE SOUTHERN HALF OF THE AREA ALONG THE SEA BREEZE. HEAT AND HUMIDITY CONTINUE WITH THE HIGHEST READINGS EARLY IN THE EXTENDED PERIOD AS THE RIDGE SLIDES OVERHEAD. HIGHS IN THE MID TO UPPER 90S THROUGH THE WEEKEND. AS MOISTURE CONTINUES TO RISE ACROSS THE AREA...HEAT INDICES WILL SOAR ABOVE 100 EACH AFTERNOON. THIS WEEKEND...HEAT INDICES WILL RANGE FROM 103 TO 106 AWAY FROM THE COAST. OVERNIGHT TEMPERATURES WILL CONTINUE THE MUGGY TREND WITH MID TO LOW 70S INLAND AND UPPER 70S ACROSS THE BEACHES. MODELS BEGIN TO DIVERGE ONCE THE WORK WEEK ROLLS AROUND. 00Z GFS CONTINUES TO SHOW A DEEP TROUGH BUILDING ACROSS THE EASTERN CONUS WHILE THE 00Z EURO HOLDS ON TO RIDGING ACROSS THE SOUTHEAST A BIT LONGER. DEPENDING ON HOW THIS SETS UP...HOW FAR SOUTH THE TROUGH DIGS AND HOW MUCH INFLUENCE THE RIDGE ULTIMATELY HAS ACROSS THE SOUTHEAST EARLY TO MID WEEK...IT MAY BRING RELIEF FROM THE HEAT AS RAIN CHANCES WILL LIKELY TO INCREASE IF THE 00Z GFS IS CORRECT. FOR NOW...GOING WITH A LITTLE HIGHER THAN NORMAL POPS BY MID WEEK... MAINLY ACROSS THE NORTHERN PORTION OF THE CWA...UNTIL THE MODELS BEGIN TO RESOLVE THESE FEATURES BETTER. 07/MB AVIATION...08/12Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. CALM OR LIGHT SOUTH TO SOUTHWEST WIND LESS THAN 5 KNOTS EARLY THIS MORNING...BECOMING PREVAILING SOUTH TO SOUTHWEST AT AROUND 5 TO 10 KNOTS DURING THE COURSE OF THE DAY. ONLY AN ISOLATED SHOWER OR STORM POSSIBLE...NOT WIDESPREAD ENOUGH TO BE BE INCLUDED IN TAFS. 12/DS MARINE...A SURFACE RIDGE OF HIGH PRESSURE WILL CONTINUE TO STRETCH WEST ACROSS THE EASTERN GULF OF MEXICO THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. THIS WILL MAINTAIN THE LIGHT TO OCCASIONALLY MODERATE WIND FLOW OVER THE COASTAL WATERS THROUGH THE PERIOD. BRIEF LIGHT OFFSHORE FLOW WILL BE POSSIBLE OVER AREA BAYS AND NEAR SHORE GULF WATERS DURING THE LATE NIGHT AND EARLY MORNING HOURS...BUT THE SYNOPTIC FLOW WILL PREDOMINATELY BE OUT OF THE SOUTH AND SOUTHWEST. SEAS GENERALLY 2 FEET OR LESS. ONLY ISOLATED SHOWERS OR STORMS POSSIBLE AT JUST ABOUT ANY TIME...WITH WINDS AND SEAS LOCALLY HIGHER NEAR ANY OF THE SHOWERS AND STORMS THAT DO DEVELOP. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 92 73 92 72 92 / 20 10 30 05 30 PENSACOLA 91 75 90 74 91 / 20 10 30 05 20 DESTIN 89 77 90 78 90 / 20 10 20 05 20 EVERGREEN 94 72 95 72 95 / 20 10 30 10 30 WAYNESBORO 94 72 94 73 93 / 20 10 20 10 20 CAMDEN 94 72 95 73 94 / 20 10 20 10 20 CRESTVIEW 94 73 94 72 94 / 20 10 30 10 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && SHORT TERM FORECASTER... BUTTS LONG TERM FORECASTER... DRE PSU... RR
Hazardous weather outlook, Jul 8, 5:39 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 539 AM CDT WED JUL 8 2015 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-091045- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 539 AM CDT WED JUL 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SLIGHTLY WARMER TEMPERATURES EXPECTED TODAY...WITH AFTERNOON HEAT INDICES AROUND 100 DEGREES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TEMPERATURES WILL CONTINUE TO RISE THROUGH THE REMAINDER OF THE WEEK WITH AFTERNOON HEAT INDEX VALUES REACHING 100 TO 105 ACROSS MUCH OF THE AREA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH TUESDAY. GMZ630>635-650-655-670-675-091045- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 539 AM CDT WED JUL 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT A FEW WATERSPOUTS COULD OCCUR OVER THE COASTAL WATERS THIS MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 8, 2:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
249 PM CDT WED JUL 8 2015
FLZ205-206-082045-
OKALOOSA COASTAL FL-OKALOOSA INLAND FL-
249 PM CDT WED JUL 8 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...COASTAL OKALOOSA AND INLAND OKALOOSA IN NORTHWEST FLORIDA
UNTIL 345 PM CDT...
AT 248 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 11 MILES SOUTH OF BAKER...TO 7 MILES NORTH OF
WRIGHT...TO NEAR VALPARAISO...AND MOVING NORTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
CRESTVIEW... NICEVILLE... VALPARAISO...
BAKER...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.
LAT...LON 3051 8643 3051 8645 3050 8645 3050 8643
3048 8644 3049 8645 3049 8647 3052 8649
3052 8650 3048 8648 3047 8649 3049 8664
3061 8680 3100 8679 3100 8661 3094 8653
3091 8639 3059 8639
TIME...MOT...LOC 1948Z 192DEG 15KT 3065 8675 3056 8663 3054 8652
BUTTSThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:59 PM CDT | Special Marine Warning | MOB | 61 min |
Nearby
Special Weather Statements in Florida, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.